MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No known impact or consequence to patient.Material rupture is labeled in the ifu.The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
Two advance 35 lp low profile balloon catheters were used in a percutaneous transluminal angioplasty of the superficial femoral artery.It was reported that the first balloon (1820334-2017-03626) burst at the intersection, but was still able to be pulled through the introducer, and removed without difficulty.A second balloon (1820334-2017-03627) ripped apart into two pieces and was retrieved with a snare.According to the initial reporter, a section of the device did not remain inside the patient¿s body, the patient did not require any additional procedures due to this occurrence, and the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, dimensional verification, device history record, instructions for use (ifu), manufacturing instructions, specifications, quality control, visual inspection and functional testing of the returned device was conducted during the investigation.One used advance 35 lp low profile balloon catheter was returned for examination.Balloon was separated at the proximal balloon bond into two sections.Both marker bands were present.The catheter shaft was accordion at the distal tip portion under balloon.Proximal and distal measurements of the balloon were out of specification.The balloon burst both radially and longitudinally.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.A review of the device history record of the finished product shows no nonconforming events.There were no other reported complaints for this lot number.The customer stated the balloon was inflated according to packaging.The customer also stated that vessel calcification was present.Based on the information provided, examination of the returned product, and the results of our investigation; a definitive root cause could not be determined.However, it is likely that patient anatomy contributed to the device failure.Appropriate measures have been initiated to address this failure mode.The appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6966784
Report Number1820334-2017-03626
Device Sequence Number1297482
Product Code DQY
UDI-Device Identifier10827002523453
UDI-Public(01)10827002523453(17)200615(10)7993402
Combination Product (Y/N)N
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTA5-35-80-6-4.0
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/12/2017
Supplement Date Received by Manufacturer01/18/2018
Initial Report FDA Received Date10/20/2017
Supplement Report FDA Received Date01/18/2018
Patient Sequence Number1